A Pregnant Developed Cardiac Arrest Due to Anaphylaxis
Uğur Göktaş 1 * , İsmail Katı 1, Murat Tekin 1, Yusuf Güneş 1
More Detail
1 Yüzüncü Yıl University, Medical Faculty, Department of Anesthesiology, Van, Turkey
* Corresponding Author

Abstract

We present a pregnant developed cardiac arrest due to a severe anaphylactic reaction to i.v. sulbactam-ampicillin, who had no history of allergy to penicillin and cephalosporin. Ampicillin is one of the most common drugs to elicit a rash, with an overall incidence of 3% to 8%. Five to ten percent of people on ampicillin develop eruptions between the 5th and 14th day following initiation of therapy. The incidence of immediate hypersensitivity reaction or anaphylactic reaction to cephalosporin antibiotics has been estimated at 0.02% and most of these patients have a history of allergy to penicillin and/or adverse reactions to cephalosporins. We present a case of immediate systemic reaction to sulbactam-ampicillin in a pregnant women whom exposed to intravenous sulbactam-ampicillin several times in past. The patient manifested a severe reaction which included anaphylactic shock, requiring orotracheal intubation and epinephrine. In this case, we emphasized the importance of early, fast, effective,and proper cardiac resusitation for anaphylaxis which may improve the prognosis.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Case Report

https://doi.org/10.29333/ejgm/82827

EUR J GEN MED, 2010 - Volume 7 Issue 1, pp. 98-100

Publication date: 12 Jan 2010

Article Views: 871

Article Downloads: 551

Open Access References How to cite this article